Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical Chebyshev approximation by interpolating rationals

Author: Jack Williams
Journal: Math. Comp. 26 (1972), 199-206
MSC: Primary 65D15
MathSciNet review: 0373230
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is concerned with the Chebyshev approximation of decay-type functions $f(x)$ by interpolating rationals. The interpolating points are chosen to be the zeros of $f(x)$. Existence, uniqueness and characterization of best approximations are first shown. An exchange algorithm is then described for computing the best approximation.

References [Enhancements On Off] (What's this?)

    K. Appel, “Rational approximation of decay-type functions,” Nordisk Tidskr. Informationsbehandling, v. 2, 1962, pp. 69-75.
  • D. C. Handscomb (ed.), Methods of numerical approximation, Pergamon Press, Oxford-New York-Toronto, Ont., 1966. Lectures delivered at a Summer School held at Oxford University, Oxford, September, 1965. MR 0455292
  • Cecil Hastings Jr., Approximations for digital computers, Princeton University Press, Princeton, N. J., 1955. Assisted by Jeanne T. Hayward and James P. Wong, Jr. MR 0068915
  • Günter Meinardus, Approximation of functions: Theory and numerical methods, Expanded translation of the German edition, Springer Tracts in Natural Philosophy, Vol. 13, Springer-Verlag New York, Inc., New York, 1967. Translated by Larry L. Schumaker. MR 0217482
  • John R. Rice, The approximation of functions. Vol. I: Linear theory, Addison-Wesley Publishing Co., Reading, Mass.-London, 1964. MR 0166520
  • J. Williams, Some Numerical Problems in Theoretical Physics, Doctoral Thesis, University of Oxford, Oxford, 1968.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15

Additional Information

Keywords: Chebyshev approximation, exchange algorithm
Article copyright: © Copyright 1972 American Mathematical Society